North Dakota, 2005Damaging Wind in North Dakota, July 7, 2005
July 7, 2005 · NWS BIS · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before the first event at Jul 7, 1:30 PM CST, 8 hours 45 minutes earlier.
Area forecast discussion, Jul 7, 1:30 PM CST, 8 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
230 PM CDT THU JUL 7 2005
.SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT
COLD FRONT ACROSS NORTHWEST NORTH DAKOTA INTO SOUTHEAST MONTANA THIS
AFTERNOON WILL BECOME QUASI-STATIONARY ACROSS THE NORTHWEST TONIGHT.
EXPECT THUNDERSTORMS TO FORM ALONG COLD FRONT THEN MOVE EAST AS MOD
LEVEL SHORTWAVE/SPEEDMAX MOVES INTO THE REGION. SUFFICIENT CAPE AND
MID LEVEL WINDS FOR LARGE MCS SYSTEM TO PROPAGATE EASTWARD THEN
SOUTHEAST INTO SCNTRL/SERN ND BY MORNING. WITH K INDEX ABOVE 35 WILL
KEEP MENTION OF SEVERE WITH HEAVY RAIN.
MEANWHILE...H5 RIDGE WILL BUILD INTO THE NORTHERN PLAINS. OLD
FRONTAL BOUNDARY ACROSS THE NORTHWEST WILL RETREAT AS HEAT BUILDS
INTO THE REGION FRIDAY AND SATURDAY. THIS OLD/WEAK FRONTAL BOUNDARY
WILL BECOME ACTIVE BY FRIDAY NIGHT...BUT BETTER CHANCE OF
THUNDERSTORMS SATURDAY NIGHT INTO SUNDAY AS STRONGER SHORTWAVE MOVES
THROUGH THE NORTHERN PLAINS. WILL LIKELY SEE VERY WARM TEMPERATURES
ON SATURDAY.
.LONG TERM...MONDAY THROUGH THURSDAY NIGHT
H500 VORT ENERGY AND TAIL END OF UPPER TROUGH MOVES EAST MONDAY
MORNING...SO KEPT MENTION OF MORNING THUNDERSTORMS IN THE EAST. H500
RIDGE BUILDS QUITE STRONG FROM THE WESTERN CONUS INTO THE PLAINS ON
MONDAY THROUGH THE REMAINDER OF THE EXTENDED PERIOD. THE H500 RIDGE
PUSHES NORTHWARD WELL INTO THE CANADIAN ROCKIES RESULTING IN A
NORTHWEST FLOW ALOFT OVER THE STATE. THIS WOULD KEEP TEMPERATURES IN
THE 80S AND 90S OVER NORTH DAKOTA...WITH HIGHER TEMPERATURES TO THE
SOUTHWEST. SOME SURFACE AIR FLOW FROM CANADA SHOULD KEEP DEWPOINT
TEMPERATURES IN THE 50S TO MID 60S...RATHER THAN HIGHER DEWPOINT
(HIGHER HUMIDITY) AIR MOVING UP THE PLAINS FROM THE GULF OF MEXICO.
&&
.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
WAA/JV
Hazardous weather outlook, Jul 7, 4:00 AM CST, 18 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
500 AM CDT THU JUL 7 2005
NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-080959-
ADAMS-BILLINGS-BOTTINEAU-BOWMAN-BURKE-BURLEIGH-DICKEY-DIVIDE-DUNN-
EMMONS-FOSTER-GOLDEN VALLEY-GRANT-HETTINGER-KIDDER-LA MOURE-LOGAN-
MCHENRY-MCINTOSH-MCKENZIE-MCLEAN-MERCER-MORTON-MOUNTRAIL-OLIVER-
PIERCE-RENVILLE-ROLETTE-SHERIDAN-SIOUX-SLOPE-STARK-STUTSMAN-WARD-
WELLS-WILLIAMS-
INCLUDING THE CITIES OF...WILLISTON...MINOT...JAMESTOWN...
DICKINSON...CROSBY...BOWMAN...BOTTINEAU...BISMARCK...MANDAN...
WATFORD CITY...WASHBURN...STANLEY...RUGBY...MOTT...MEDORA...LINTON...
HETTINGER...HARVEY...ELLENDALE...CARRINGTON...BEULAH...BELCOURT...
BEACH AND ASHLEY
500 AM CDT THU JUL 7 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH
DAKOTA.
.DAY ONE...TODAY AND TONIGHT
WARM TEMPERATURES AND HIGH DEWPOINTS WILL CAUSE DEEP INSTABILITY
THIS AFTERNOON WITH A WEAK CAP. PRECIPITABLE WATER WILL BE AN INCH
OR MORE WITH A K-INDEX OF AROUND 35 INDICATING POTENTIAL FOR HEAVY
RAIN. A WEAK TROUGH WILL MOVE SLOWLY ACROSS WESTERN AND CENTRAL
NORTH DAKOTA PROVIDING A WEAK CONVERGENT ZONE...LEADING TO THE
POTENTIAL FOR THUNDERSTORMS...SOME OF WHICH COULD BE SEVERE.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED.
In the hours before
Local storm report, Jul 7, 8:12 PM CST, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
912 PM CDT THU JUL 07 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 PM HAIL WHITE SHIELD 47.66N 101.85W
07/07/2005 1.00 INCH MCLEAN ND PUBLIC
DIME TO QUARTER SIZE HAIL FROM 835 PM CDT TO 855 PM CDT.
&&
SWICHELocal storm report, Jul 7, 8:31 PM CST, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
931 PM CDT THU JUL 07 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 PM HAIL WESTHOPE 48.91N 101.02W
07/07/2005 2.75 INCH BOTTINEAU ND PUBLIC
GOLFBALL TO BASEBALL SIZE HAIL FROM 910 PM CDT TO 920 PM
CDT AT THE WESTHOPE COUNTRY CLUB.
&&
SWICHELocal storm report, Jul 7, 8:32 PM CST, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
932 PM CDT THU JUL 07 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0928 PM HAIL MINOT 48.23N 101.30W
07/07/2005 1.00 INCH WARD ND LAW ENFORCEMENT
&&
SWICHELocal storm report, Jul 7, 9:19 PM CST, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1019 PM CDT THU JUL 07 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 PM HAIL HAZEN 47.30N 101.62W
07/07/2005 1.00 INCH MERCER ND AMATEUR RADIO
REPORTED BY HAM RADIO OPERATOR AT CAMPGROUND IN WEST
HAZEN.
&&
VROLLERSpecial weather statement, Jul 7, 9:49 PM CST, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1049 PM CDT THU JUL 7 2005
NDZ031>033-040-041-043-044-080344-
ADAMS-BILLINGS-BOWMAN-GOLDEN VALLEY-HETTINGER-SLOPE-STARK-
INCLUDING THE CITIES OF...DICKINSON...BOWMAN...MOTT...MEDORA...
HETTINGER AND BEACH
1049 PM CDT THU JUL 7 2005
...SEVERE THUNDERSTORM WATCH NUMBER 621 ALLOWED TO EXPIRE AT 11 PM
CDT/10 PM MDT...
STRONG TO SEVERE THUNDERSTORMS HAVE MOVED EAST OF THE WATCH AREA AND
THE WATCH WILL BE ALLOWED TO EXPIRE AT 11 PM CDT/10 PM MDT.
THUNDERSTORMS WILL CONTINUE OVER SOUTH CENTRAL NORTH DAKOTA. THE
STORMS MAY BECOME SEVERE FOR THE NEXT 2 HOURS OVER GRANT AND SIOUX
COUNTIES.
TURNER
Local storm report, Jul 7, 9:56 PM CST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1056 PM CDT THU JUL 07 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1054 PM HAIL MINOT 48.23N 101.30W
07/07/2005 0.75 INCH WARD ND AMATEUR RADIO
HAM RADIO OPERATOR IN SOUTH MINOT REPORT.
&&
VROLLERThunderstorm Wind, Rolette
- When
- July 7, 10:15 PM CST to 10:20 PM CST
- Where
- Rolette County, 1 mi S of Belcourt
- Measured
- 65 kt (75 mph) estimated gust
- Deaths
- 1 direct, 0 indirect
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 48.817, -99.733
Trailer home blown over by straight line winds. Trailer home was not tied down.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood and Flooding in Maryland, July 7 to 8, 20052 deaths · 50 kt wind · 11 events
- Tornado in North Carolina, July 7, 2005$2.4 million · F2 · 1 event
- Rip Current in Florida, July 7, 20051 death · 1 event
- Tornado in North Carolina, July 7, 2005$150,000 · F2 · 1 event
- Wildfire in Arizona, July 7 to 21, 200513 injured · 1 event
- Flash Flood in South Carolina, July 7, 2005$1.1 million · 1 event
- Tornado in South Carolina, July 7, 2005$150,000 · F1 · 1 event
- Flash Flood in South Carolina, July 7, 2005$400,000 · 1 event
- Flash Flood in South Carolina, July 7, 2005$300,000 · 1 event
- Tornado in North Carolina, July 7, 2005$50,000 · F1 · 1 event
- Flash Flood in North Carolina, July 7, 2005$150,000 · 1 event
- Tornadoes and Flash Flood in Virginia, July 7, 2005$27,000 · F1 · 11 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5465666.